Home Health Statins side effects: Drug use may increase your risk of myopathy –...

Statins side effects: Drug use may increase your risk of myopathy – what is it?

0


Statins are widely prescribed drugs given to billions of patients across the world. The drug is effective at lowering cholesterol and protecting against a heart attack and stroke, although they may lead to side effects for some people. Myopathy is one such side effect, what is it?

“Therefore, we are presenting a case report of a rare autoimmune condition that can be induced by statins.

“Assessing serum creatine kinase (CPK) is an important step in evaluating a patient with complains of myalgia or weakness. CPK levels vary according to race, gender, age, and muscle mass.

“Statin-associated muscle toxicity includes a wide spectrum of manifestations from simple myalgia (characterized only by muscle pain) to myopathy or myositis.”

Weakness can affect muscles of the eyes, face, arms, legs, trunk, swallowing, and breathing, said the Cleveland Clinic.

The health site continued: “While certain myopathies can present with muscle pains, cramps, and stiffness, these features are non-specific to myopathies and can be seen in many other diseases, including those outside the realm of neuromuscular disorders.

“The treatment of myopathies is multidisciplinary and depends on the type of myopathy.

“Certain types of myopathies can be treated with immune suppressant agents and IVIG.



LEAVE A REPLY

Please enter your comment!
Please enter your name here